Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 40, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Mar 22, 2012, 9:30 AM CDT for Brazoria County, Fort Bend County, Texas. It took effect at Mar 25, 2012, 9:24 AM CDT. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2012, 9:30 AM CDT (14:30 UTC)
- In effect from
- Mar 25, 2012, 9:24 AM CDT
- Expired
- Mar 27, 2012, 7:00 AM CDT
- In force
- 46 hr
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- Minor
Counties Brazoria County, TX, Fort Bend County, TX
The radar
The Houston radar (KHGX), 53 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Brazos River near Rosharon (ROST2). The gauge peaked at 41.09 ft at Mar 26, 2012, 3:00 PM CDT.
- Action stage
- 40 ft
- Minor stage
- 43 ft
- Moderate stage
- 47 ft
- Major stage
- 51.3 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08116650, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
780 WGUS44 KHGX 221430 FLWHGX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 930 AM CDT THU MAR 22 2012 ...THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... BRAZOS RIVER NEAR ROSHARON AFFECTING BRAZORIA AND FORT BEND COUNTIES FOR BRAZOS RIVER AT ROSHARON, MINOR FLOODING IS FORECASTED. THE COMBINATION OF RECENT RAINS...FAIRLY SATURATED GROUND...AND INCREASE FLOW FROM UPSTREAM WILL PRODUCE A SIGNIFICANT RISE ON THE BRAZOS RIVER NEAR ROSHARON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS ARE URGED TO STAY AWAY FROM THE RIVER UNTIL WATER LEVELS RECEDE. MOTORISTS SHOULD AVOID ANY WATER COVERED ROADS AND FIND AN ALTERNATE ROUTE. LIVESTOCK AND EQUIPMENT SHOULD REMAIN OUT OF THE FLOOD PLAIN FOR THE NEXT FEW DAYS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER NEWS SOURCES FOR FURTHER UPDATES. && TXC039-157-230230- /O.NEW.KHGX.FL.W.0040.120325T0600Z-120327T0645Z/ /ROST2.1.ER.120325T0600Z.120326T0000Z.120326T1845Z.NO/ 930 AM CDT THU MAR 22 2012 THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A * FLOOD WARNING FOR THE BRAZOS RIVER NEAR ROSHARON. * FROM LATE SATURDAY NIGHT TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7 PM WEDNESDAY THE STAGE WAS 15.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 43.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE OUT OF BANKS SATURDAY AFTERNOON AND ABOVE FLOOD STAGE EARLY SUNDAY MORNING. * AT 43.0 FEET...FLOODING BEGINS IN VICINITY OF GAGE AS FLOW ESCAPES THE MAIN CHANNEL. $$
1 follow-up statement
520
WGUS84 KHGX 230057
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
757 PM CDT THU MAR 22 2012
A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE BRAZOS RIVER...MIDDLE YEGUA
CREEK...NAVASOTA RIVER.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
BRAZOS RIVER NEAR ROSHARON AFFECTING BRAZORIA AND FORT BEND COUNTIES
NAVASOTA RIVER NEAR NORMANGEE AFFECTING BRAZOS...GRIMES AND MADISON COUNTIES
MIDDLE YEGUA CREEK NEAR DIME BOX AFFECTING BURLESON AND LEE COUNTIES
TXC041-185-313-240057-
/O.EXT.KHGX.FL.W.0033.000000T0000Z-120326T2200Z/
/NGET2.2.ER.120322T1039Z.120323T0600Z.120326T1000Z.NO/
757 PM CDT THU MAR 22 2012
...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING CONTINUES
FOR
THE NAVASOTA RIVER NEAR NORMANGEE
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 0700 PM THURSDAY THE STAGE WAS 19.3 FEET
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET
* FORECAST...THE RIVER WILL CONTINUE RISING TO A CREST NEAR 20 FEET TONIGHT.
THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY MORNING.
* AT 20.0 FEET...MAJOR LOWLAND FLOODING BEGINS WITH MASSIVE INUNDATION OF THE
FLOOD PLAIN AS THE RIVER IS CLOSE TO 2 MILES WIDE. OSR BECOME INUNDATED ONE
HALF MILE ON THE RIGHT BANK AND 1.5 MILES ON THE LEFT BANK.
&&
FLOOD OBSERVED FORECAST 6 PM
LOCATION STAGE STAGE DAY TIME FRI SAT SUN MON
NAVASOTA RIVER
NORMANGEE 15 19.3 THU 07 PM 18.7 16.8 15.4 14.4
$$
TXC039-157-240057-
/O.EXT.KHGX.FL.W.0040.120325T1424Z-120327T1200Z/
/ROST2.1.ER.120325T1424Z.120326T1200Z.120327T0000Z.NO/
757 PM CDT THU MAR 22 2012
...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES
FOR
THE BRAZOS RIVER NEAR ROSHARON
* FROM SUNDAY MORNING TO TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 0700 PM THURSDAY THE STAGE WAS 22.4 FEET
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 43.0 FEET
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE SUNDAY MORNING AND CONTINUE TO RISE
TO NEAR 44.2 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY
MONDAY EVENING.
&&
FLOOD OBSERVED FORECAST 6 PM
LOCATION STAGE STAGE DAY TIME FRI SAT SUN MON
BRAZOS RIVER
ROSHARON 43 22.4 THU 07 PM 31.5 40.6 43.7 43.0
$$
TXC051-287-240057-
/O.EXT.KHGX.FL.W.0035.000000T0000Z-120324T1000Z/
/DMYT2.1.ER.120320T1937Z.120322T0500Z.120323T2200Z.NO/
757 PM CDT THU MAR 22 2012
...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING CONTINUES
FOR
THE MIDDLE YEGUA CREEK NEAR DIME BOX
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 0730 PM THURSDAY THE STAGE WAS 10.9 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW
AFTERNOON.
* AT 10.0 FEET...FM 141 BELOW THE CONFLUENCE WITH WEST YEGUA CREEK IS THREATENED
AND BACKWATER FLOODING UP WEST YEGUA AND TURKEY CREEKS IN LEE COUNTY IS
LIKELY.
&&
FLOOD OBSERVED FORECAST 6 PM
LOCATION STAGE STAGE DAY TIME FRI SAT SUN MON
MIDDLE YEGUA CREEK
DIME BOX 10 10.9 THU 07 PM 9.9 8.7 7.3 6.3
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Mar 22, 3:54 AM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Mar 22, 3:54 AM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 354 AM CDT THU MAR 22 2012 .DISCUSSION... KEEPING AN EYE ON THE PESKY UPPER LOW STILL MEANDERING AROUND THE RED RIVER BUT IT DOES LOOK LIKE SE TX WILL REMAIN ON THE DRY SIDE OF THINGS. STILL EXPECTING THIS SYSTEM TO FINALLY MOVE OFF TO THE N/NE LATER TODAY. BUILDING UPPER RIDGE IN ITS WAKE WILL HELP KEEP THINGS OVER THE REGION DRY/QUIET THE REST OF THE WEEK/THROUGH THE WEEKEND. MILD TEMPS TO PREVAIL. OUR NEXT BEST CHANCES OF PCPN NOT FCST UNTIL THE MIDDLE OF NEXT WEEK OR SO AS THE RIDGE BREAKS DOWN AND SHORTWAVES APPROACH VIA THE INCREASINGLY SWLY FLOW ALOFT. ONE ISSUE FOR THE SHORT TERM COULD BE THE POSSIBILITY OF FOG THE NEXT COUPLE OF NIGHTS. LIGHT WINDS/MOSTLY CLEAR SKIES/WET GROUNDS WILL HELP SET THE STAGE. 41 && .AVIATION... VFR. POSSIBLY SOME LIGHT FOG THIS MORNING BUT BETTER CHANCES FOR FRIDAY MORNING WITH A DAY OF MODIFIED RETURN FLOW. 45 && .MARINE... LIGHT WIND REGIME WILL BE THE NORM THIS WEEK. WINDS 5 TO 10 KNOTS WILL BE THE RULE. SATURDAY NIGHT/SUNDAY MAY HAVE A BRIEF PERIOD OF VERY LIGHT OFFSHORE FLOW AS HIGH PRESSURE TRAVERSES THE AREA. 45 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 78 53 81 56 81 / 0 10 10 10 10 HOUSTON (IAH) 80 57 81 60 81 / 0 10 10 10 10 GALVESTON (GLS) 76 64 77 64 78 / 0 10 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 22, 6:01 AM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 601 AM CDT THU MAR 22 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-231115- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 601 AM CDT THU MAR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.